What causes erectile dysfunction in adults?
I am 32 yrs old male. I am not taking any medication. I dont get proper erections. Although the penis grows in size but its relatively soft and not hard. It doesnt erect properly and hence I ejaculate within few minutes. There is excitement which doesnt get supported by the erection.
I dont smoke or drink.
I wanted to check if there is any medication which could solve this problem. I used to masturbate a lot but I have quit the same for last 1 week. Please suggest.
please provide moe details
Thanks for using healthcaremagic.
I read your query and understand your concern.
Presence of erectile dysfunction in middle age could be due to multiple factors which includes psychological to organic problems.
Before we can make any conclusions I request you to provide following details so an impression can be made about the cause of problem.
1. How long you are facing this problem ?
2. How the problem started whether it was sudden in onset or build up slowly over the months or years
3. Frequency of the problem in a week ?
4. In a typical month out of what number of sexual interactions/masturbations ?
5. What are the factors that increase the problem?
6. Factors that relieve the problem- thoughts, situations, partner, place etc
7. Do you get early morning erection?
8. If yes how frequent
9. Your relationship status and partner details- Is she very critical, demands sex more than what can you think, does she feel superior to you or bothers you in some other regards
10. Effect on your relationship so far due to problem
11. Details of medical illness, if any
12. Medications you are receiving currently, if any including ayurvedic homeopathic or any other
13. Medication you received in past and their effect?
14. Do you have any psychiatric illness?
15. Investigations done till date and reports of most latest investigations?
I must assure you that once we identify cause it will be easy to correct it.
I look forward to see more details.
Thanks and regards
1. How long you are facing this problem ? - When I was a student prior to marriage I used to have very good erections, and later I guess due to excess masturbation i tend to force myself to come early and subsequently i guess for last 1-2 years this has been happening.
2. How the problem started whether it was sudden in onset or build up slowly over the months or years - It was a build up. My wife isnt very interested in sex and hence i would masturbate watching porn or something. Now I have lost that sensation of erection that you get after watching porn etc. Although I have quit masturbation and watching porn etc now, but I guess the effect can be seen in my body. Also I dont exercise as my work timings do not allow me to do that. I am 85 Kgs with a height of 5'11. I start for office at 7 am and come back only around 7 pm.
3. Frequency of the problem in a week ? I don't get that rigid hard erection, whenever I am excited I need to build an erection by touching etc. This morning as well I got an erection however by the time I wanted to do something I lost it. Later I had to touch it to get it to an erection (which wasnt really hard and it was soft) but it did help me to have sex. I came within few minutes but continued for another 5 minutes even after coming.
4. In a typical month out of what number of sexual interactions/masturbations ? We have sex once or twice a week types and i used to masturbate daily which i have quit now
5. What are the factors that increase the problem? I cant think of any such thing. What happens is that I remember when I was a student I would get excited after looking a beautiful girl or something and my penis would erect but now that doesnt happen. This is really frustrating. I get excited but somehow feel that the same excitement is not getting transmitted to my penis.
6. Factors that relieve the problem- thoughts, situations, partner, place etc - Cant think of anything. There are one odd days when I get good erection in night when I am sleeping but thats rare and I dont know what causes it.
7. Do you get early morning erection? - Not that frequently now. Once or twice a week types and that too nothing really amazing
8. If yes how frequent
9. Your relationship status and partner details- Is she very critical, demands sex more than what can you think, does she feel superior to you or bothers you in some other regards - she doesnt like sex much but yes enjoys it when ever we do it. We have been married for 5 years now and have a daughter as well of 2.
10. Effect on your relationship so far due to problem - It has started effecting now, she believes its because of stress but I think I need medication. I dont want to tell her about this consultation and any medication etc and get her to think of anything. She is very supporting though.
11. Details of medical illness, if any - NO
12. Medications you are receiving currently, if any including ayurvedic homeopathic or any other - I am taking Ashwagandha and Confido after consulting Himalaya experts by asking an expert through web - But I havent been taking them regularly everyday and tend to miss the dose. I am supposed to take 1 tab twice a day.
13. Medication you received in past and their effect? NA
14. Do you have any psychiatric illness? NA
15. Investigations done till date and reports of most latest investigations? NA.. the blood tests etc that I got done few months back were normal
Please work for weight reduction and get these investigations done
Thanks for your detailed reply.
Before we go on treatment part please get these investigations done if not already done.
Serum lipid profile
Blood sugar fasting as well as postprandial
Serum LH, FSH
Penile dopppler (a kind of ultra sonogram of penis to see the circulation)
If already done please send the reports.
The history given by you seems to point for nonserious causes and there are treatment options available to rectify the problem.
At this stage it seems more of psychological cause of erectile dysfunction and that can be cured.
In addition two factors could be responsible for decline in erection which includes being overweight (your current Body mass index is 26.23 but it should be ideally 23 for Asians) and stress clubbed with lack of exercise.
Before the investigations are available start working on weight as well as stress factor.
Thanks and regards
I had got the blood sugar tests done sometime back and the same was normal.
I would need sometime to get the tests done as I am currently travelling. Please help me with some medicines that could help me in getting this under control. As suggested by you i would get the exercise started. Please suggest if 20-30 minutes brisk walk or treadmill for 3-4 times a week would be ideal starting point.
If you could help me with some medication then it would really help. I am getting little stressed and impatient. I hope you would understand my situation. Hence requesting for medication.
Medications we can decide after complete assessment
Thanks for reverting back to me.
I understand your situation and trying my best to guide you on the current problem.
For medication you can continue confido mefication for time being before final conclusion can be made.
I hope you understand that medications are not only option for treatment there are other options. And that can be decided after a diagnosis is made or cause of problem identified.
In addition to this please remember that for most medications you need physical prescriptionrfrom doctor and online prescribing is against medical ethics.
Regarding physical exercisevthe recommended duration is 45 minutes a day or 200 minites per week. It can be anything according to your comfort.
Thanks and regards.
Thanks for your response. Just one final question, Is it safe to take Tentex Royal by Himalaya. I had written to them as well in parallel and they have suggested me to take 2 capsules at a time at bed time or 1 hour before sex (only once a day) for 6-12 weeks. They have also suggested me to continue with Confido and Ashwagandha.
Yes they are considered safe
Welcome back to HCM.
Ayurvedic medicines are generally considered safe and in years of my experience I did not observe any serious side effects with them.
You can continue as per prescription of your doctor.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
Thanks and regards
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Erectile dysfunction caused by champix
- Combiflam causing erectile dysfunction
- Suffering from erectile dysfunction what is causing this and cure
- Magnesium caused erectile dysfunction
- What are the underlying causes for erectile dysfunction
- What is the cause and treatment for erectile dysfunction
- Colchicine causes erectile dysfunction
- What causes erectile dysfunction and shortness of breath
- What causes decrease in penis size with erectile dysfunction
- What causes excruciating pain in groin and erectile dysfunction